Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at May 29, 2007, 12:24 AM MDT for Dewey County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 12:24 AM MDT (06:24 UTC)
- Expired
- May 29, 2007, 6:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KABR 290627
FFWABR
SDC041-291230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1224 AM MDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 630 AM MDT
* AT 1219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED 2 TO 4 INCHES OF RAINFALL HAVE OCCURRED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PROMISE AND
LAPLANT
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4484 10080 4485 10066 4477 10057 4487 10045
4498 10047 4515 10033 4529 10030 4546 10036
4546 10061 4516 10065
$$
MOHRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at May 28, 7:50 PM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 28, 7:50 PM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 850 PM CDT MON MAY 28 2007 .UPDATE... TSRA ACTIVITY STARTING TO GET GOING THIS EVENING ACROSS WESTERN SD. EXPECT THIS TO MOVE/DEVELOP SLOWLY EASTWARD THROUGH THE NIGHT ALONG AND BEHIND SLOW MOVING COLD FRONT. THUS...LEFT RAINFALL CHANCES PRETTY MUCH AS IS ACROSS THE CWA. UPDATED EARLIER FOR THE WATCH. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FOCUS WILL BE ON CONVECTIVE POTENTIAL THIS EVENING AND TONIGHT...ALONG WITH PRECIPITATION CHANCES THROUGH THE REMAINDER OF THE SHORT TERM. STRONG SOUTHERLY FLOW ACROSS CENTRAL AND EASTERN SOUTH DAKOTA CONTINUES TO BRING WARM MOIST AIR NORTHWARD...WITH DEWPOINTS CURRENTLY IN THE 60S AT MOST OBSERVATION SITES THROUGHOUT THE CWA. LATEST MSAS ANALYSIS ADVERTISES THE CENTER OF THE SFC LOW SITUATED ACROSS SOUTH CENTRAL NORTH DAKOTA STRETCHING SOUTHWESTWARD THROUGH WESTERN SOUTH DAKOTA INTO SOUTHEASTERN WYOMING. WINDS AT KBIS...KD07...AND KRAP ARE ALREADY OUT OF THE WEST OR NORTHWEST...WITH SOUTHERLY WINDS AT KMBG AND CALM NEAR KPHP. THIS SUGGESTS THE SFC TROUGH AXIS LIES ALONG OR JUST TO THE WEST OF THE ABR CWA BOUNDARY. COLD FRONTAL BOUNDARY APP REARS TO BE ANALYZED SLIGHTLY FURTHER TO THE WEST NEAR KISN SOUTHWESTWARD TOWARD KBHK INTO NORTHEAST WYOMING. EXPECT CONVECTIVE INITIATION IN THE VICINITY OF THE SFC TROUGH AXIS...WITHIN THE NEXT FEW HOURS...AS A WEAK SHORTWAVE MOVES THROUGH THE AREA AHEAD OF THE MAIN TROUGH THAT WILL REMAIN BACK OVER THE NORTHERN ROCKIES TONIGHT. TIMING ISSUES CONTINUE TO PLAGUE THE FORECAST...AS MODELS REPEATEDLY ADVERTISE A SLOWER SOLUTION...WITH THE UPPER LOW NOT EXPECTED TO PUSH OUT OF THE ROCKIES UNTIL LATER WEDNESDAY. THIS ALSO IS THE CASE WITH THE PROGRESSION OF THE PRE-FRONTAL TROUGH...AND SFC COLD FRONT EXPECTED TO PUSH THROUGH THE AREA TONIGHT. THEREFORE HAVE ADJUSTED THE TIMING OF WX/POPS ACROSS THE CWA TONIGHT INTO TUESDAY TO REPRESENT THE DELAY. WITH THE SLOWER PROGRESSION...IT RAISES THE QUESTION AS TO HOW FAR EAST SEVERE WEATHER MAY REACH...AS MODELS ONLY PROG THE SFC TROUGH AXIS TO MAKE IT JUST WEST OF ABERDEEN BY 12Z TUESDAY. THEREFORE THE SEVERE POTENTIAL OF ANY THUNDERSTORM DEVELOPMENT MAY END UP BEING LIMITED TO PORTIONS OF THE CWA THAT REMAIN WEST OF ABERDEEN...WITH MORE GENERAL SHOWERS AND THUNDERSTORMS PUSHING INTO THE EASTERN CWA BY VERY LATE TONIGHT INTO TUESDAY MORNING. AS FOR THE REMAINDER OF THE SHORT TERM...PRECIPITATION CHANCES ARE STILL HARD TO NAIL DOWN WITH THE CONTINUED UNCERTAINTY OF THE TIMING AND EXACT TRACK OF THE UPPER LEVEL TROUGH AS IT EJECTS OUT OF THE NORTHERN ROCKIES. CONTINUED WITH A THUNDERSTORM MENTION INTO TUESDAY...AS COLD FRONT FINALLY PROGRESSES THROUGH THE CWA BY TUESDAY NIGHT. DID END UP GOING WITH MOSTLY A BROADBRUSH OF PRECIPITATION FOR TUESDAY NIGHT THROUGH WEDNESDAY...AS WRAPAROUND PRECIP SHOULD MIGRATE THROUGH THE REGION. RAISED LOW TEMPERATURES TONIGHT...AS MUCH OF THE CWA SHOULD REMAIN IN THE WARM SECTOR...AND WARMED THE EASTERN CWA TUESDAY WITH THE SLOWER FRONTAL PROGRESSION. STUCK WITH THE COOLER TEMPERATURES FOR TUESDAY INTO WEDNESDAY...BEHIND THE FRONT. .LONG TERM...THURSDAY THROUGH MONDAY THE EXTENDED PERIOD STARTS OFF WITH A STRONG UPPER LOW SITUATED OVER THE DAKOTAS. STILL SOME DIFFERENCES IN THE MODELS IN JUST HOW LONG THIS LOW HANGS AROUND...BUT THERE IS MORE OF A SLOWING INDICATED BY ALMOST ALL THE EXTENDED MODELS...WHICH IS MORE LIKE THE GFS HAS BEEN FOR A COUPLE OF DAYS NOW. THE LOW LOOKS TO REMAIN OVER THE DAKOTAS THURSDAY AND THURSDAY NIGHT...THEN SLOWLY PUSHES EASTWARD TO OVER MINNESOTA BY SATURDAY MORNING AS A RIDGE BUILDS JUST WEST OF THE ROCKIES. THE RIDGE CONTINUES TO BUILD WEST OF THE ROCKIES ON SATURDAY AS THE TROUGH TRACKS TO THE GREAT LAKES AND NNW FLOW SETS UP OVER THE NORTHERN PLAINS. THE TROUGH BROADENS TO ENCOMPASS MUCH OF THE EASTERN UNITED STATES ON SUNDAY WITH THE RIDGE STILL OFF TO THE WEST. A SHORTWAVE DROPS DOWN THE WEST SIDE OF THE TROUGH AND ACROSS SOUTH DAKOTA EARLY MONDAY...WITH THE RIDGE PUSHING ACROSS THE ROCKIES. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL BE OVER THE UPPER MIDWEST ON THURSDAY. THIS SYSTEM PUSHES EAST AND BECOMES ELONGATED FROM MINNESOTA TO THE GREAT LAKES FRIDAY. HIGH PRESSURE OVER THE ROCKIES WILL BROADEN EASTWARD TO THE WESTERN PLAINS SATURDAY...THEN A FRONTAL BOUNDARY DROPS SOUTH ON SUNDAY...BECOMING SITUATED ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER BY MONDAY MORNING. THIS FRONT QUICKLY PUSHES ACROSS THE CWA MONDAY MORNING...WITH HIGH PRESSURE THEN NOSING DOWN FROM CANADA BEHIND THE EXITING FRONT. BEST CHANCE FOR PRECIPITATION LOOKS TO BE THURSDAY NIGHT AND FRIDAY WITH THE SURFACE AND UPPER LOW OVER THE REGION...THEN AGAIN DURING THE DAY MONDAY WITH THE FRONTAL BOUNDARY MOVING THROUGH. COOLEST DAY OF THE PERIOD LOOKS TO BE THURSDAY WITH H85 TEMPS IN THE SINGLE DIGITS AND THE LOW PRESSURE SYSTEM DIRECTLY OVERHEAD. A GRADUAL WARMING TREND BEGINS FRIDAY...WITH DAYTIME HIGHS THEN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE PERIOD. && .AVIATION... UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE NORTHERN ROCKIES ALONG WITH A SURFACE COLD FRONT EXTENDING ACROSS THE DAKOTAS WILL MOVE SLOWLY EAST THROUGH 00Z WEDNESDAY. GOOD CONVERGENCE...MOISTURE AND INSTABILITY WILL RESULT IN SHOWERS AND THUNDERSTORMS MOVING EAST THROUGH TONIGHT AND TUESDAY. AT THIS POINT...HAVE VCTS AND/OR VCSH AT ALL TAF LOCATIONS AT TIMES THROUGH 00Z WEDNESDAY. THE TAF LOCATIONS WILL PROBABLY EXPERIENCE A SHRA AND/OR A TSRA BUT DIFFICULT TO TIME AT THIS POINT. WILL WATCH AND AMEND WHEN NEEDED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...ALBRECHT LONG TERM...PARKIN AVIATION...MOHR
Hazardous weather outlook, May 28, 5:14 AM MDT, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 614 AM CDT MON MAY 28 2007 MNZ039-046-SDZ007-008-011-019>023-291115- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 614 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA EARLY THIS MORNING. THUNDERSTORMS ARE LIKELY THIS EVENING AND THROUGH THE OVERNIGHT HOURS AS A FRONTAL BOUNDARY MOVES EASTWARD ACROSS SOUTH DAKOTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THE AREA...WITH THE HIGHEST SEVERE RISK EXPECTED TO BE WEST OF A SISSETON TO HURON LINE. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS AS THE COLD FRONT PASSES EAST ACROSS THE AREA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 9PM THIS EVENING. SDZ003>005-009-010-015>017-033>037-291115- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- 614 AM CDT MON MAY 28 2007 /514 AM MDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP QUICKLY LATE THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS...ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA ALONG A COLD FRONTAL BOUNDARY MOVING EAST THROUGH THE DAKOTAS. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE VERY LARGE HAIL OF GOLF BALL SIZE OR LARGER...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS A STRONG POSSIBILITY WITH THESE THUNDERSTORMS. THE SEVERE THREAT SHOULD DECREASE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED AFTER 3 PM CDT/2 PM MDT THIS AFTERNOON. SDZ045-048-051-291115- JONES-LYMAN-BUFFALO- 614 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP QUICKLY LATE THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS...ACROSS CENTRAL SOUTH DAKOTA ALONG A COLD FRONTAL BOUNDARY MOVING EAST THROUGH THE DAKOTAS. THE GREATEST THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO AND LOCALLY HEAVY RAINFALL POSSIBLE. THE SEVERE THREAT SHOULD DECREASE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM CDT/2 PM MDT THIS AFTERNOON. SDZ006-018-291115- BROWN-SPINK- 614 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP EARLY THIS EVENING ACROSS PORTIONS OF NORTHEAST SOUTH DAKOTA ALONG A COLD FRONTAL BOUNDARY MOVING EAST THROUGH THE DAKOTAS. THESE STORMS WILL TRAVEL SLOWLY EAST THROUGHOUT THE EVENING AND OVERNIGHT HOURS. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE VERY LARGE HAIL OF GOLF BALL SIZE OR LARGER...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS A STRONG POSSIBILITY WITH THESE THUNDERSTORMS. THE SEVERE THREAT SHOULD DECREASE DURING THE OVERNIGHT HOURS. FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER FOR AN EXTENDED PERIOD OF TIME. SEE THE LATEST FLOOD STATEMENT FOR SPECIFIC INFORMATION REGARDING RIVER STAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED AFTER 7PM THIS EVENING. ECKSTEIN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:53 PM MDT | Severe Thunderstorm Warning | ABR | Campbell | 31 min |
| May 28, 11:17 PM MDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 28 min |
| May 28, 11:42 PM MDT | Flash Flood Warning | ABR | Campbell, McPherson | 6 hr |
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.